Worst case complexity of weighted approximation and integration over ℝd 1

Youming Li, Grzegorz W. Wasilkowski

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


We study the worst case complexity of weighted approximation and integration for functions defined over ℝd. We assume that the functions have all partial derivatives of order up to r uniformly bounded in a weighted Lp-norm for a given weight function ψ. The integration and the error for approximation are defined in a weighted sense for another given weight. We present a necessary and sufficient condition on weight functions and ψ for the complexity of the problem to be finite. Under additional conditions, we show that the complexity of the weighted problem is proportional to the complexity of the corresponding classical problem defined over a unit cube and with = ψ = 1. Similar results have been obtained recently for scalar functions (d = 1) and for multivariate functions under restriction that ψ = 1 and p = ∞.

Original languageEnglish
Pages (from-to)330-345
Number of pages16
JournalJournal of Complexity
Issue number1
StatePublished - 2002

Bibliographical note

Funding Information:
1The authors were partially supported by the National Science Foundation.

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Statistics and Probability
  • Numerical Analysis
  • Mathematics (all)
  • Control and Optimization
  • Applied Mathematics


Dive into the research topics of 'Worst case complexity of weighted approximation and integration over ℝd 1'. Together they form a unique fingerprint.

Cite this